Calcium carbonate is commonly found in antacids (for heartburn) and some dietary supplements. Calcium carbonate overdose occurs when someone takes more than the normal or recommended amount of a product containing this substance. This can be by accident or on purpose.
Tums is an over-the-counter chewable tablet containing calcium carbonate. It is primarily used as an antacid to alleviate symptoms of acid-related conditions like gastroesophageal reflux disease (GERD) and peptic ulcer disease. Eating too many Tums may irritate your digestive tract, causing nausea ...
Can You Overdose on Antacids? Medical Author: Jay W. Marks, MD. Jay W. Marks, MD. ... Large amounts of calcium carbonate-containing antacids (for example, Tums) can affect the balances of calcium and acid in the body and damage the kidneys. Calcium-containing antacids also can stimulate acid secretion even though initially they neutralize acid.
Calcium carbonate is found in many antacid preparations including Maalox and Tums. Locally, calcium carbonate overdose may cause abdominal pain, nausea, diarrhea and vomiting. Overdose of this antacid causes enhanced absorption of calcium from the gut leading to elevated blood calcium levels (hypercalcemia).
Tums and Food Poisoning; Experiences Related Topics Compare Vitamins. Tums and Food Poisoning . About Tums . 2.5? 143,887 Discussions. Tums is an antacid and a dietary supplement. Uses: Tums is approved for Heartburn and GERD and is mostly mentioned together with these indications. Read More .
Case Study: Antacids and food poisoning A female patient stated she would get food poisoning 2-3 times a year. After reviewing her history, I discovered she was frequently taking antacids. Antacids and acid blocking drugs neutralize stomach acid. This inhibits the acid produced by your stomach.
No, antacids repress stomach acid production and balance out Pepsin and HA. That's good for things like GERD, but not for food poisoning. Stomach acid is a big defense against germs, and if you're ...
Doctors give trusted answers on uses, effects, side-effects, and cautions: Dr. Stratas on tums overdose symptoms: People feel drowsy, weak, and disoriented when they take excessive amounts of this drug. They may also feel shaky and notice a headache, . Some people begin having psychotic thoughts and feeling depressed, which can be harmful in itself.
Learn about antacids and see how they differ from other acid-reducing drugs. Get the facts on their side effects and interactions. Find out why you should talk to your doctor when they don’t do ...
August 30, 1995, Page 00015 Buy Reprints The New York Times Archives. Magnesium poisoning, apparently caused by the overuse of antacids and other medications, has been linked to 14 deaths, 31 ...